Childhood Diseases

Question
Posted by: Zee01 | 2011/01/24

Q.

Daktarin

Hello Doc.

I have a very stupid question.
My 9 month old has some sort of rash on his bum.
At the moment I am using Nystatin (I think - purple and white tube) ointment on his bum.

Question being, he had trush in his mouth a while ago and got Daktarin Oral Gel for it, now I was wondering if I can put that on his bum??

Sorry if this is a stupid question!!

Thank you so much!!

Expert's Reply

A.

Paediatrician

This is not a stupid question at all. In fact it is a very clever and useful question. The oral gel is specially formulated for use in the mouth and it is not recommneded that you apply it elsewhere. It contains an orange flavour and a small amount of alcohol and may irritate the nappy area. Use the Nystatin Cream which is usually very effective in treating candida in the nappy area.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.